Connecticut, 2013Damaging Wind in Connecticut, June 18, 2013
June 18, 2013 · NWS OKX · 1 event in 1 county or zone
A stalled front in the vicinity coupled with a passing upper level disturbance produced an isolated severe thunderstorm in New London County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled front in the vicinity coupled with a passing upper level disturbance produced an isolated severe thunderstorm in New London County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 18, 12:54 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 18, 12:54 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
154 PM EDT TUE JUN 18 2013
.SYNOPSIS...
A COLD FRONT SLOWLY PUSHES SOUTH THROUGH THE TRI STATE AREA TODAY
THROUGH TONIGHT. HIGH PRESSURE BUILDS IN BEHIND THE FRONT THROUGH
THE END OF THE WEEK. A WARM FRONT MAY PASS THROUGH THE REGION
SUNDAY OR MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST SURFACE ANALYSIS INDICATES A WEAK TROUGH OVER THE REGION
WITH A WEAK WAVE OF LOW PRESSURE LOCATED OVER THE DELMARVA AREA. A
COLD FRONT IS ALSO SLOWLY MOVING INTO THE REGION FROM THE NORTH.
ALOFT...A SHORTWAVE IS APPROACHING WITH THE OUR CWA NEAR THE
RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET STREAK. THESE
CONDITIONS HAVE COMBINED TO DEVELOP SHOWERS AND TSTMS ACROSS
CENTRAL NEW JERSEY AND EASTERN PA. SHOWERS AND TSTMS ALSO
DEVELOPING ACROSS THE LOWER HUDSON VALLEY. EXPECT THIS TREND TO
CONTINUE HEADING INTO THE AFTERNOON AS 16Z SPC MESOANALYSIS
INDICATES AS 1000 TO 2000 J/KG OF CAPE ACROSS WESTERN ZONES AND UP
TO 1000 J/KG FURTHER EAST.
PRECIPITABLE WATERS FROM 1.4 TO 1.6 INCHES FORECAST THIS AFTERNOON
BY MOST MODEL GUIDANCE. LOCALLY HEAVY RAINFALL IS POSSIBLE IN ANY
THUNDERSTORMS WHICH COULD LEAD TO URBAN AND SMALL STREAM FLOODING.
1 HOUR FLASH FLOOD GUIDANCE ACROSS NE NJ IS FROM ABOUT 0.7 TO 1
INCHES. IN ADDITION...STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS.
ALSO ADJUSTED HIGH TEMPERATURES UPWARD IN LATEST UPDATE DUE TO SOME
OF THE CLEARING SEEN EARLIER THIS MORNING ALLOWING TEMPERATURES TO
RISE MORE THAN EXPECTED AT THE COAST. HOWEVER...HIGHS FOR THE DAY
HAVE LIKELY BEEN REACHED AS CLOUD COVER IS FILLING BACK IN AND
WITH SHOWERS AND THUNDERSTORMS OVERSPREADING THE AREA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THE COLD FRONT CONTINUES TO DRIFT SOUTH...MOVING COMPLETELY OFFSHORE
PROBABLY DURING THE EVENING HOURS. STILL ENOUGH LIFT...CAPE AND
SHEAR FOR STRONG TO POSSIBLY SEVERE TSTMS. RAIN CHANCES THEN
DIMINISH OVERNIGHT WITH THE FRONT OFFSHORE AND HIGH PRESSURE
BUILDING IN BEHIND IT.
LOOKS LIKE THE FRONT SHOULD BE JUST FAR ENOUGH OFFSHORE BY DAYBREAK
ON WEDNESDAY TO KEEP SHOWER CHANCES OUT OF THE FORECAST. A TROUGH
AXIS ALOFT AND ACCOMPANYING SHORTWAVE SHIFTS IN DURING THE
AFTERNOON...BUT IT LOOKS LIKE MOISTURE WILL BE DEEP ENOUGH ONLY FOR
SOME CLOUD BUILDUP IN SPOTS. IT SHOULD FEEL LESS MUGGY WITH DEW
POINTS IN THE 50S AND HIGHS MOSTLY 75-80.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS IN DECENT AGREEMENT WITH MEAN TROUGHING CONTINUING OVER THE
NORTHEAST THROUGH THE END OF THE WEEK...WITH CANADIAN HIGH PRESSURE
GRADUALLY BUILDING INTO THE REGION AND IN CONTROL THROUGH SATURDAY.
THIS WILL RESULT IN FAIR AND SEASONABLE WARM CONDITIONS THROUGH THE
PERIOD. WEAK PIECES OF SHORTWAVE ENERGY ROUNDING THE BASE OF THE
TROUGH COULD SET OFF ISOLATED PULSE SHRA/TSRA ACTIVITY FRI AND
SAT AFT/EVE...PARTICULARLY OFF THE NW HIGHER ELEVATIONS.
HEIGHTS APPEAR TO BUILD THIS WEEKEND INTO EARLY NEXT WEEK...WITH A
TREND TOWARDS MORE SUMMER LIKE WEATHER. THIS WOULD ALSO BRING
POTENTIAL FOR MCS ACTIVITY AS A WARM FRONT WORKS INTO THE VICINITY
OF THE REGION AND THE AREA LIES ON THE SOUTHERN EDGE OF THE
WESTERLIES.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT ACROSS SOUTHERN CONNECTICUT...THE LOWER HUDSON VALLEY
TO NORTHERN PENNSYLVANIA WILL MOVE SLOWLY TO THE SOUTH THROUGH EARLY
THIS EVENING AS A WAVE OF LOW PRESSURE MOVES OFF THE MID ATLANTIC
COAST. THE LOW MOVES WELL SOUTH OF THE AREA OVERNIGHT. HIGH PRESSURE
BUILDS IN FROM THE WEST WEDNESDAY.
VFR. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS 19Z THROUGH 01Z.
THE CONVECTION WILL BE SCATTERED AND ANY STORM WILL BE CAPABLE OF
HEAVY RAIN AND WIND GUSTS TO AROUND 35 KT. BRIEF MARGINAL VFR TO IFR
CONDITIONS POSSIBLE IN THE STRONGER STORMS.
SOUTHERLY WIND AHEAD OF THE FRONT WILL SHIFT TO THE NORTH BEHIND THE
FRONT. LOWER LEVELS SHOULD DRY OUT AND NORTHERLY WIND WILL BE STRONG
ENOUGH SO NOT EXPECTING STRATUS AND FOG TO DEVELOP. NORTHERLY WIND
CONTINUES WEDNESDAY INCREASING TO AROUND 12KT. THERE IS A CHANCE OF
SOME GUSTS 10Z TO 15Z BUT CONFIDENCE AND FREQUENCY IS LOW.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: THUNDERSTORMS LIKELY 21Z TO 00Z...AMENDMENTS
POSSIBLE FOR MVFR TO IFR CONDITIONS IN A HEAVIER STORM. THERE IS A
CHANCE GUSTY WIND WITH ANY OF THE STORMS.
KLGA FCSTER COMMENTS: THUNDERSTORMS LIKELY 21Z TO 00Z...AMENDMENTS
POSSIBLE FOR MVFR TO IFR CONDITIONS IN A HEAVIER STORM. THERE IS A
CHANCE GUSTY WIND WITH ANY OF THE STORMS.
KEWR FCSTER COMMENTS: THUNDERSTORMS LIKELY 21Z TO 00Z...AMENDMENTS
POSSIBLE FOR MVFR TO IFR CONDITIONS IN A HEAVIER STORM. THERE IS A
CHANCE GUSTY WIND WITH ANY OF THE STORMS.
KTEB FCSTER COMMENTS: THUNDERSTORMS LIKELY 21Z TO 00Z...AMENDMENTS
POSSIBLE FOR MVFR TO IFR CONDITIONS IN A HEAVIER STORM. THERE IS A
CHANCE GUSTY WIND WITH ANY OF THE STORMS.
KHPN FCSTER COMMENTS: THUNDERSTORMS LIKELY 20Z TO 23Z...AMENDMENTS
POSSIBLE FOR MVFR TO IFR CONDITIONS IN A HEAVIER STORM. THERE IS A
CHANCE GUSTY WIND WITH ANY OF THE STORMS.
KISP FCSTER COMMENTS: THUNDERSTORMS LIKELY 21Z TO 00Z...AMENDMENTS
POSSIBLE FOR MVFR TO IFR CONDITIONS IN A HEAVIER STORM.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.WEDNESDAY-SATURDAY...VFR.
.SATURDAY NIGHT-SUNDAY...CHANCE OF RAIN WITH MVFR CONDITIONS.
&&
.MARINE...
TRANQUIL CONDITIONS ON ALL WATERS WITH WINDS AT 10 KT OR LESS
TODAY THROUGH TONIGHT. WINDS PICK UP ON WEDNESDAY AS HIGH PRESSURE
BUILDS IN BEHIND A DEPARTING COLD FRONT. WINDS ON THE OCEAN COULD
GUST TO JUST BELOW SMALL CRAFT ADVISORY CRITERIA...BUT THIS WOULD
BE FOR ONLY A RELATIVELY SHORT PERIOD OF TIME. WINDS SHOULD
SUBSIDE A LITTLE BY THE END OF THE DAY.
MAINLY SUB SCA CONDITIONS ARE EXPECTED FOR THE LATE WEEK INTO
SATURDAY AS HIGH PRESSURE BUILDS IN. MARGINAL SCA OCEAN SEAS MAY
BE POSSIBLE BY LATE WEEK WITH A PERSISTENT SOUTHERLY FLOW...BUT
LOW CONFIDENCE AT THIS POINT.
&&
.HYDROLOGY...
THERE IS THE POTENTIAL FOR A HALF TO THREE-QUARTERS OF AN INCH OF
BASIN AVERAGE RAINFALL TODAY INTO TONIGHT. LOCALLY HIGHER AMOUNTS
WILL BE POSSIBLE WITH CONVECTION. THERE IS THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL WITH ANY STRONGER CONVECTION. THIS COULD CAUSE MINOR
FLOODING OF URBAN/POOR DRAINAGE AREAS.
THE PROBABILITY FOR WIDESPREAD SIGNIFICANT RAINFALL IS LOW DURING
THE LONG TERM PERIOD.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...JC/NV
NEAR TERM...DS
SHORT TERM...JC
LONG TERM...NV
AVIATION...MET
MARINE...JC/NV
HYDROLOGY...JC/NVHazardous weather outlook, Jun 18, 11:43 AM EST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1243 PM EDT TUE JUN 18 2013
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-191645-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1243 PM EDT TUE JUN 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING.
LOCALLY HEAVY RAINFALL IS POSSIBLE IN ANY THUNDERSTORM. THIS COULD
LEAD TO URBAN AND SMALL STREAM FLOODING. IN ADDITION...THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-191645-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1243 PM EDT TUE JUN 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING.
STRONG WIND GUSTS AND DANGEROUS LIGHTNING STRIKES ARE POSSIBLE IN
ANY STORM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jun 18, 12:55 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
155 PM EDT TUE JUN 18 2013
NJZ103-104-NYZ071-073-181830-
BRONX-EASTERN BERGEN-SOUTHERN WESTCHESTER-WESTERN BERGEN-
155 PM EDT TUE JUN 18 2013
...DEVELOPING THUNDERSTORMS WILL IMPACT BRONX...CENTRAL BERGEN AND
SOUTHERN WESTCHESTER COUNTIES...
AT 150 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR BERGENFIELD...AND MOVING NORTHEAST AT 5 MPH.
PEOPLE IN BRONX...CENTRAL BERGEN AND SOUTHERN WESTCHESTER COUNTIES...
INCLUDING BERGENFIELD...ENGLEWOOD...ORADELL...HACKENSACK...FORT
LEE...RIVERDALE...YONKERS AND NORWOOD...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4104 7399 4100 7391 4102 7385 4091 7374
4090 7376 4086 7391 4088 7391 4088 7393
4085 7395 4083 7402 4094 7414
JMCSpecial weather statement, Jun 18, 1:09 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
209 PM EDT TUE JUN 18 2013
NYZ067-181915-
ORANGE-
209 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WILL IMPACT ORANGE COUNTY...
AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A BROKEN LINE EXTENDING FROM 6 MILES
SOUTHEAST OF ELLENVILLE TO 9 MILES SOUTHWEST OF MILFORD...AND MOVING
EAST AT 10 MPH.
PEOPLE IN ORANGE COUNTY...INCLUDING OTISVILLE...PORT JERVIS...
MIDDLETOWN...WALDEN...MONTGOMERY...UNIONVILLE...GOSHEN...GARDNERTOWN
AND FLORIDA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
WINDS UP TO 40 MPH AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THESE
STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7475 4151 7448 4159 7439 4164 7427
4161 7424 4159 7414 4161 7414 4161 7407
4159 7405 4159 7395 4153 7399 4146 7399
4119 7435 4135 7468 4144 7476
JMCSpecial weather statement, Jun 18, 1:33 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
233 PM EDT TUE JUN 18 2013
NYZ067-069-181900-
ORANGE-ROCKLAND-
233 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORM WILL IMPACT ROCKLAND AND SOUTHEASTERN ORANGE
COUNTIES...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRIMAN...OR NEAR MONROE...AND MOVING
NORTHEAST AT 15 MPH.
THIS STORM WILL BE...
NEAR HARRIMAN BY 240 PM.
NEAR WEST POINT BY 300 PM.
WINDS UP TO 40 MPH AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THIS
STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4132 7432 4145 7399 4145 7398 4140 7395
4135 7396 4132 7398 4129 7394 4126 7397
4125 7397 4123 7395 4116 7421
JMCSpecial weather statement, Jun 18, 2:12 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
312 PM EDT TUE JUN 18 2013
CTZ005>007-182015-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
312 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...MIDDLESEX AND
NORTHERN NEW HAVEN COUNTIES...
AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A BROKEN LINE EXTENDING FROM EAST WINDSOR
TO 6 MILES SOUTH OF NEW MILFORD...AND MOVING EAST AT 20 MPH.
PEOPLE IN FAIRFIELD...MIDDLESEX AND NORTHERN NEW HAVEN COUNTIES...
INCLUDING NEWTOWN...WOLCOTT...SOUTHBURY...WATERBURY...MONROE...
NAUGATUCK...BEACON FALLS...CHESHIRE...SEYMOUR AND MERIDEN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
WINDS UP TO 40 MPH AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THESE
STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4162 7248 4130 7316 4146 7354 4150 7353
4154 7345 4150 7343 4152 7339 4148 7333
4151 7331 4152 7317 4156 7316 4157 7310
4164 7298 4164 7293 4157 7294 4155 7286
4158 7283 4158 7276 4163 7271 4165 7251
JMCSpecial weather statement, Jun 18, 2:18 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
318 PM EDT TUE JUN 18 2013
NYZ067>070-182000-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-
318 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WILL IMPACT EASTERN
ORANGE...PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS NEAR WEST POINT...AND MOVING
SOUTHEAST AT 25 MPH.
THESE STORMS WILL BE...
5 MILES SOUTHWEST OF COLD SPRING BY 325 PM.
NEAR PEEKSKILL BY 335 PM.
NEAR YORKTOWN HEIGHTS BY 355 PM.
5 MILES NORTH OF MOUNT KISCO BY 400 PM.
WINDS UP TO 40 MPH AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THIS
ACTIVITY.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4159 7416 4159 7414 4160 7413 4157 7397
4152 7399 4145 7399 4145 7397 4149 7393
4152 7371 4148 7354 4109 7377 4126 7439
JMCThunderstorm Wind, New London
- When
- June 18, 3:06 PM EST
- Where
- New London County, 0.58 mi NNW of Colchester
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 41.578, -72.335
Wires were reported down on Route 85.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Idaho, June 18, 20131 death · 1 event
- Damaging Winds in Georgia, June 18, 2013$139,000 · 60 kt wind · 6 events
- Tornado and Damaging Winds in North Carolina, June 18, 2013$151,000 · EF0 · 3 events
- Hail in Minnesota, June 18, 2013$100,000 · 2.5 in hail · 5 events
- Flash Flooding and Hail in Massachusetts, June 18, 2013$40,000 · 1 in hail · 4 events
- Tornado and Hail in Colorado, June 18, 2013EF1 · 4 events
- Flash Flooding and Damaging Winds in Louisiana, June 18, 2013$20,000 · 53 kt wind · 11 events
- Flash Flooding and Damaging Winds in South Carolina, June 18, 2013$19,000 · 50 kt wind · 11 events
- Flash Flooding and Flood in New Jersey, June 18, 2013$20,000 · 9 events
- Flash Flooding and Hail in Kansas, June 18, 20132 in hail · 19 events
- Flash Flooding and Hail in Kansas, June 18, 20132 in hail · 18 events
- Hail and Damaging Wind in Iowa, June 18, 2013$21,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463591.